Ask an expert
Question

02 Feb 2004

Bad reaction to Malaria pills
Dear Doc,
About 3 months ago i took a dose of malaria pills called Mefliam, about 2 weeks into taking them i started getting diarrhoea really bad which occured every day. I also experienced abdominal pains, kidney pain and bladder pain. About a month ago I began experiencing a burning feeling after I urinate in my urinary tract and vagina. I have been to a doctor who has checked for a bladder infection and there is none. He did find a vaginal yeast for which he has given me Diflucan. I took the Diflucan on Friday and have felt a little better but im still getting this burning feeling. I also feel the need to urinate a lot. Earlier last year I was in hospital for a bad kidney infection and have had reocurring bladder infection for the past couple of years. My diarrhoea has also not been curred. Could this be from the Malaria pills? If so what can i do to feel better and how long will this take to get out of my system?
Please help me.
I'm only 23 years old, I just got engaged and i can't even enjoy the new life I am building with my fiance. I find I cant go out any more as I am constantly feeling like i have to go to the toilet. Im very worried about this and have spent a fortune on doctors bills already.
Signed
worried
Answer 659 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Worried, it might be due to the malaria pills, but it isn’t a common occurrence. It sounds more like you have a bladder infection and maybe even a gastrointestinal infection. If it were due to the pills it should have gone away within a week after taking the last tablet and it didn’t, so my advice would be to see a specialist physician. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9379 votes
No
67% - 19425 votes
Vote